Florida, 2024Damaging Wind in Florida, June 22, 2024
June 22, 2024 · NWS TBW · 1 event in 1 county or zone
Afternoon thunderstorms associated with the sea breeze down a tree near Lutz in Hillsborough County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms associated with the sea breeze down a tree near Lutz in Hillsborough County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 22, 1:00 PM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 22, 1:00 PM EST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
200 PM EDT Sat Jun 22 2024
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 159 PM EDT Sat Jun 22 2024
Storms are already starting to develop over the area mainly inland
however these showers are expected to slowly move toward the coast
by the late afternoon and evening hours. Currently we are under very
neutral flow which will stick around until at least mid week.
What does this mean for us? Well looking at our seabreeze regimes
this puts us in regime one which favors storms closer to the
western half of the state. However, this flow regime also bring
concerns for localized flooding. This is due to the slow motions
of these storms bringing the potential for high rainfall totals
wherever these storms decide to develop.
By Thursday and Friday the ridge looks to push a little farther
south. This will shift our winds more southwest which typically
brings most of the shower activity to the east coast of Florida. The
best chance for our area to see rain will be located in Southwest
Florida.
&&
.AVIATION...
(18Z TAFS)
Issued at 159 PM EDT Sat Jun 22 2024
Thunderstorms are expected today around all terminals mainly in
the late afternoon and evening hours. Besides on station
thudnerstorms we can expect VFR conditions throughout the period
with wind generally staying below 10 knots.
&&
.MARINE...
Issued at 159 PM EDT Sat Jun 22 2024
Winds will remain light and out of the south throughout
our weekend and into Monday. Our best thunderstorms chances will be
in the evening hours each day as storms start to push off land. By
Tuesday winds will shift more westerly but should remain below 10
knots.
&&
.FIRE WEATHER...
Issued at 159 PM EDT Sat Jun 22 2024
Summertime humidity and convection will be in place through
the weekend and next week with no fire weather concerns.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 91 77 90 78 / 70 70 70 50
FMY 91 75 91 75 / 90 60 70 40
GIF 93 76 93 75 / 90 60 70 40
SRQ 91 76 91 75 / 80 70 70 60
BKV 93 74 91 73 / 60 60 70 40
SPG 91 79 91 80 / 70 80 70 60
&&
Sea Breeze Thunderstorm Regime For Saturday: 1
Sea Breeze Thunderstorm Regime For Sunday: 1
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Shiveley
DECISION SUPPORT...Giarratana
UPPER AIR/CLIMATE...GiarratanaIn the hours before
Special weather statement, Jun 22, 4:00 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
500 PM EDT Sat Jun 22 2024
FLZ239-222145-
Inland Levy FL-
500 PM EDT Sat Jun 22 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LEVY COUNTY THROUGH
545 PM EDT...
At 500 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Bronson. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bronson and East Bronson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2958 8276 2956 8275 2957 8266 2954 8265
2954 8256 2948 8256 2948 8253 2939 8250
2936 8282 2958 8280
TIME...MOT...LOC 2100Z 351DEG 4KT 2956 8269
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWThunderstorm Wind, Hillsborough
- When
- June 22, 4:10 PM EST
- Where
- Hillsborough County, 0.92 mi SE of Chapman
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 28.110, -82.460
Broadcast media relayed pictures of a large tree downed near Lutz.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 22 to 27, 202412 deaths · 9 events
- Flash Flood and Damaging Wind in Arizona, June 22, 20242 deaths · $60,000 · 2 events
- Tornadoes and Flash Flooding in Wisconsin, June 22, 2024$29 million · EF2 · 33 events
- Wildfire in Washington, June 22 to 28, 2024$1.8 million · 1 event
- Hail and Damaging Winds in Pennsylvania, June 22, 20241 injured · $238,000 · 1 in hail · 20 events
- Flooding in Iowa, June 22 to 30, 2024$490,000 · 9 events
- Hail and Damaging Winds in New York, June 22, 20241 injured · $141,000 · 1.25 in hail · 19 events
- Hail and Damaging Winds in Connecticut, June 22, 20243 injured · $56,000 · 1.75 in hail · 15 events
- Tornado in Michigan, June 22, 2024$100,000 · EF1 · 1 event
- Tornadoes and Flash Flooding in Illinois, June 22 to 23, 2024EF0 · 68 events
- Wildfire in California, June 22, 2024$150,000 · 1 event
- Hail and Damaging Winds in New York, June 22, 2024$63,000 · 1.5 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1188380.